Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 19, NWS Medford, OR

March 27, 2012

NWS Medford, OR issued this gale warning at Mar 27, 2012, 6:53 AM PDT. It took effect at Mar 27, 2012, 5:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 6:53 AM PDT (13:53 UTC)
In effect from
Mar 27, 2012, 5:00 PM PDT
Expired
Mar 27, 2012, 11:00 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WHUS76 KMFR 271353
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
653 AM PDT TUE MAR 27 2012

PZZ350-356-272200-
/O.CAN.KMFR.GL.W.0018.000000T0000Z-120327T1500Z/
/O.EXA.KMFR.SI.Y.0037.000000T0000Z-120328T0000Z/
/O.CON.KMFR.SE.W.0022.000000T0000Z-120330T0000Z/
/O.UPG.KMFR.GL.A.0014.120328T0000Z-120328T0600Z/
/O.NEW.KMFR.GL.W.0019.120328T0000Z-120328T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
653 AM PDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...
...GALE WARNING FOR THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL
5 PM PDT THIS AFTERNOON. THE GALE WARNING FOR THIS MORNING HAS
BEEN CANCELLED. THE GALE WATCH FOR THIS AFTERNOON HAS BEEN
UPGRADED TO A GALE WARNING. A HAZARDOUS SEAS WARNING REMAINS IN
EFFECT UNTIL 5 PM PDT THURSDAY.

* WINDS: SOUTHERLY GALE FORCE WINDS OF 25 TO 30 KT WITH GUSTS TO
  NEAR 35 KT WILL CONTINUE THROUGH THIS AFTERNOON. WINDS ARE
  EXPECTED TO INCREASE TO GALE LATER THIS AFTERNOON INTO THIS
  EVENING.

* SEAS: VERY STEEP SEAS WILL PEAK AT 18 FT TODAY. SEAS WILL 
  REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG 
  FRONTS MOVE THROUGH THE WATERS.

* AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE 
  EXPECTED BEYOND 5 NM AND NEAR CAPE BLANCO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-376-272200-
/O.CON.KMFR.SE.W.0022.000000T0000Z-120331T0000Z/
/O.CON.KMFR.SI.Y.0037.000000T0000Z-120328T0000Z/
/O.UPG.KMFR.GL.A.0014.120328T0000Z-120328T0600Z/
/O.NEW.KMFR.GL.W.0019.120328T0000Z-120328T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
653 AM PDT TUE MAR 27 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT
FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM
PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. A
SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON. 

* WINDS: SOUTHERLY WINDS OF 25 TO 35 KT WILL CONTINUE THROUGH 
  THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE TO GALE OF 35 
  TO 45 KT AGAIN LATER THIS AFTERNOON INTO THIS EVENING. 

* SEAS: VERY STEEP SEAS WILL PEAK AT 18 FT TODAY. SEAS WILL 
  REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG 
  FRONTS MOVE THROUGH THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
519 
WHUS76 KMFR 272205
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
305 PM PDT TUE MAR 27 2012

PZZ370-376-281115-
/O.EXT.KMFR.SE.W.0022.000000T0000Z-120331T1200Z/
/O.CON.KMFR.SI.Y.0037.000000T0000Z-120328T0000Z/
/O.CON.KMFR.GL.W.0019.120328T0000Z-120328T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
305 PM PDT TUE MAR 27 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM
PDT THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 AM PDT
SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
5 PM PDT THIS AFTERNOON. 

* WINDS: SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO GALE AROUND
  35 AGAIN LATER THIS AFTERNOON INTO THIS EVENING....DROPPING TO
  SMALL CRAFT ADVISORY LATE THIS EVENING.

* SEAS: VERY STEEP SEAS WILL PEAK AT 18 FT TODAY...SUBSIDING
  SLIGHTLY TONIGHT..THEN RISING AGAIN TO 16 TO 19 FEET WIND WAVE
  DOMINATED SEAS AS THE NEXT FRONT APPROACHES THE COAST. SEAS WILL
  REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS
  MOVE THROUGH THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-356-281115-
/O.CON.KMFR.SE.W.0022.000000T0000Z-120330T0000Z/
/O.CON.KMFR.SI.Y.0037.000000T0000Z-120328T0000Z/
/O.CON.KMFR.GL.W.0019.120328T0000Z-120328T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
305 PM PDT TUE MAR 27 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM
PDT THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT
THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
5 PM PDT THIS AFTERNOON. 

* WINDS: SOUTHERLY GALE FORCE WINDS OF AROUND 35 KT WILL DECREASE
  TO SMALL CRAFT ADVISORY WINDS THIS EVENING.

* SEAS: VERY STEEP SEAS WILL PEAK AT 18 FT TODAY...SUBSIDING
  SLIGHTLY TONIGHT..THEN RISING AGAIN TO 16 TO 19 FEET WIND WAVE
  DOMINATED SEAS AS THE NEXT FRONT APPROACHES THE COAST. SEAS WILL
  REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS
  MOVE THROUGH THE WATERS. 

* AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE 
  EXPECTED BEYOND 5 NM AND NEAR CAPE BLANCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SVEN
HTTP://WWW.WEATHER.GOV/MEDFORD
146 
WHUS76 KMFR 280625
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1125 PM PDT TUE MAR 27 2012

PZZ350-356-281500-
/O.EXP.KMFR.GL.W.0019.000000T0000Z-120328T0600Z/
/O.NEW.KMFR.SI.Y.0038.120328T0625Z-120329T0000Z/
/O.CON.KMFR.SE.W.0022.000000T0000Z-120330T0000Z/
/O.NEW.KMFR.GL.A.0015.120329T0000Z-120330T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
1125 PM PDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT
THURSDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT WEDNESDAY.
A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. THE GALE WARNING IS
NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT
UNTIL 5 PM PDT THURSDAY.

* WINDS: SOUTHERLY WINDS OF 20 TO 25 KT WITH GUSTS TO 35 KT WILL
  PERSIST THROUGH WEDNESDAY AFTERNOON THEN INCREASE WITH THE
  ARRIVAL OF THE NEXT COLD FRONT. GALE FORCE SOUTH WINDS ARE
  LIKELY WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON.

* SEAS: VERY STEEP SEAS WILL SUBSIDE SLIGHTLY TO 13 TO 15 FT
  TONIGHT..THEN RISE AGAIN TO WIND WAVE DOMINATED SEAS OF 16 TO 19
  FEET AS THE NEXT FRONT APPROACHES THE COAST WEDNESDAY NIGHT. SEAS
  WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG
  FRONTS MOVE THROUGH THE WATERS.

* AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE
  EXPECTED BEYOND 5 NM AND NEAR CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ370-376-281500-
/O.EXP.KMFR.GL.W.0019.000000T0000Z-120328T0600Z/
/O.NEW.KMFR.SI.Y.0038.120328T0625Z-120329T0000Z/
/O.CON.KMFR.SE.W.0022.000000T0000Z-120331T1200Z/
/O.NEW.KMFR.GL.A.0015.120329T0000Z-120330T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1125 PM PDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT WEDNESDAY.
A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. THE GALE
WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS
IN EFFECT UNTIL 5 AM PDT SATURDAY. 

* WINDS: SOUTHERLY WINDS OF 20 TO 25 KT WITH GUSTS TO 35 KT WILL
  PERSIST THROUGH WEDNESDAY AFTERNOON THEN INCREASE WITH THE
  ARRIVAL OF THE NEXT COLD FRONT. GALE FORCE SOUTH WINDS ARE
  LIKELY WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON.

* SEAS: VERY STEEP SEAS WILL SUBSIDE SLIGHTLY TO 14 TO 16 FT
  TONIGHT..THEN RISE AGAIN TO WIND WAVE DOMINATED SEAS OF 17 TO 20
  FEET AS THE NEXT FRONT APPROACHES THE COAST WEDNESDAY NIGHT. SEAS
  WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG
  FRONTS MOVE THROUGH THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 27, 5:07 AM PDT, 1 hour 46 minutes earlier.

Area forecast discussion, Mar 27, 5:07 AM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
507 AM PDT TUE MAR 27 2012

.UPDATE...STORM WARNING IN THE COASTAL WATERS BEYOND 10 NM HAS
EXPIRED. EXPECT WIND TO INCREASE AGAIN TOWARD THIS EVENING AND A
GALE WATCH WAS ISSUED FOR THIS POTENTIAL.

&&

DISCUSSION...A LARGE OFFSHORE STORM CENTERED NEAR 47N/138W IS
BRINGING A STRONG FRONTAL SYSTEM TO THE COAST. THIS FRONT WILL
BRING SEVERAL IMPACTS FROM HEAVY RAIN, WIND AND HEAVY WET SNOW.
THE DETAILS OF EACH WILL BE DETAILED BELOW.

FIRST WE'LL COVER THE SNOW THREAT. ALL THE INGREDIENTS ARE IN PLACE
FOR MODERATE TO HEAVY WET SNOW TO IMPACT MOUNT SHASTA THROUGH
TONIGHT. THE NAM SHOWS A 155-120 KT JET STREAK WITH THE LEFT EXIT
REGION OF THE JET MOVING INTO NORTHERN CALIFORNIA LATE THIS
AFTERNOON. THIS IS SUPPORTED BY A STEADY SOUTH WIND INCREASING
BETWEEN 60-70 KT TODAY...MAX UPWARD MOTION ALONG WITH FAVORABLE SNOW
GROWTH AND 850 MB TEMPS REMAINING BELOW 0C DURING THE EVENT. AT THIS
TIME...WERE LOOKING AT PRECIPITATION RATES BETWEEN .20-.30 OF AN
INCH PER HOUR AND SNOW RATES TO BE BETWEEN 1-3 INCHES PER HOUR. WITH
MODERATE TO HEAVY WET SNOW EXPECTED MOST OF THE TIME SNOW LEVELS
COULD GET DOWN TO DUNSMUIR. THE GREATEST SNOW IMPACT WILL BE FROM
WEED TO DUNSMUIR. THE HEAVY WET SNOW WILL IMPACT TRAVEL...CAUSING
TREE LIMBS TO COME DOWN RESULTING IN POWER OUTAGES AND THE WEIGHT OF
THE SNOW ON ROOFS COULD CAUSE SOME OF THEM TO COLLAPSE. MORE DETAILS
ON THIS CAN BE FOUND AT PDXWSWMFR.

NEXT WE'LL COVER WINDS. MODERATE TO STRONG SOUTH WINDS ARE ALREADY
IMPACTING THE COAST AND SHASTA VALLEY. THE LATEST OBS AT GOLD BEACH
SHOW PEAK GUSTS AT 57 MPH AND RED MOUND AT 52 MPH. WINDS NORTH OF
CAPE BLANCO ARE NOT EXPECTED TO BE AS STRONG MAINLY DUE TO A SLIGHT
OFFSHORE COMPONENT. MEANWHILE THE PRESSURE GRADIENT BETWEEN MEDFORD
AND REDDING THE PAST FEW HOURS HAS BEEN AVERAGING ABOUT 7 MB AND
WAS AT 7.4 MB THIS PAST HOUR. THIS IS EXPECTED TO INCREASE TO AROUND
8 MB DURING THE DAY. THIS ALONG WITH A SOUTHEAST FLOW WILL PROVIDE
THE NECESSARY ALIGNMENT FOR GUSTY WINDS IN THE VALLEY...ESPECIALLY
NEAR ASHLAND IN THE SOUTHERN END OF THE VALLEY. THIS WILL ALSO
RESULT IN STRONG WINDS IN THE SHASTA VALLEY AND EAST SIDE. DETAILS
ON THIS CAN BE FOUND AT PDXNPWMFR.

LAST THE HEAVY RAIN. THE FLOOD WATCH AT COQUILLE RIVER AT COQUILLE
HAS BEEN UPGRADED TO A FLOOD WARNING. DETAILS ON THIS CAN BE FOUND
AT FLWMFR. AN AREAL FLOOD WATCH IS STILL IN EFFECT...BUT WITH A
LATER START TIME. THE MODELS ARE IN GOOD AGREEMENT SHOWING THE
HEAVIEST PRECIPITATION CENTERED ALONG THE COAST...BUT MORE
SPECIFICALLY THE SOUTH COAST AND COAST RANGE WHERE WE COULD GET
BETWEEN 3-4 INCHES OF PRECIPITATION FROM THIS MORNING INTO WEDNESDAY
EVENING. WITH AN ALREADY SATURATED GROUND STREAMS AND SMALLER RIVERS
ARE LIKELY TO SWELL AND COULD ALSO RISE SIGNIFICANTLY THIS WEEK
BECAUSE A SERIES OF STORMS ARE EXPECTED TO IMPACT THE SAME AREAS
WITH HEAVY RAINFALL THE REST OF THE WEEK. IT'S POSSIBLE MORE
FLOODING WILL OCCUR BEFORE THE WEEK IS DONE.

WE'LL CATCH A RELATIVE BREAK IN THE WEATHER WEDNESDAY...THEN A
SERIES OF STRONG STORMS SLAMS THE COAST EARLY THURSDAY MORNING
THROUGH FRIDAY NIGHT. -PETRUCELLI

AVIATION...THE MAIN IMPACT WILL BE GUSTY WINDS THROUGH EARLY THIS
EVENING WHICH WILL RESULT IN MODERATE TURBULENCE. THERE IS ALSO A
CONCERN FOR WIND SPEED SHEAR IN THE UMPQUA BASIN AND ROGUE VALLEY
THROUGH THIS EVENING. VFR CONDITIONS SHOULD PREVAIL IN THE VALLEYS
NORTH OF THE SISKIYOUS EARLY THIS MORNING...BUT AS THE FRONT MOVES
INLAND CIGS ARE EXPECTED TO LOWER TO MVFR WITH OCCASIONAL REDUCTION
IN VISIBILITIES. MVFR WITH LOCAL IFR CONDITIONS ARE EXPECTED SOUTH
OF THE SISKIYOUS WITH AN UPSLOPE SOUTH FLOW. THE MTNS WILL REMAIN
PARTLY OBSCURED.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 9 AM PDT
     WEDNESDAY FOR ORZ029-030.
     WIND ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR ORZ029-030.
     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 AM PDT WEDNESDAY
     FOR ORZ031.
     WIND ADVISORY UNTIL 11 AM PDT THIS MORNING FOR ORZ031.
     HIGH WIND WARNING UNTIL 8 AM PDT THIS MORNING FOR ORZ021-022.
     FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH FRIDAY AFTERNOON
     FOR ORZ021-022.
     WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ026.

CA...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 9 AM PDT
     WEDNESDAY FOR CAZ083.
     WIND ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR CAZ085.
     WINTER STORM WARNING UNTIL 9 AM PDT WEDNESDAY ABOVE 3000 FEET
     FOR CAZ080.
     WINTER STORM WARNING UNTIL 9 AM PDT WEDNESDAY FOR CAZ082-083.
     HIGH WIND WARNING UNTIL 5 AM PDT WEDNESDAY FOR CAZ081.

PZ...GALE WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH THIS EVENING FOR
     PZZ350-356-370-376.
     GALE WARNING UNTIL 8 AM PDT THIS MORNING FOR PZZ350-356.
     HAZARDOUS SEAS WARNING UNTIL 5 PM PDT THURSDAY FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
     PZZ370-376.
     HAZARDOUS SEAS WARNING UNTIL 5 PM PDT FRIDAY FOR PZZ370-376.

08/99/99
Hazardous weather outlook, Mar 27, 6:06 AM PDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
606 AM PDT TUE MAR 27 2012

ORZ031-272200-
CENTRAL AND EASTERN LAKE COUNTY-
606 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT. A HIGH WIND WARNING
WILL BE IN EFFECT BEGINNING AT 11 AM TODAY FOR THE SUMMER LAKE
AREA AND HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. PLEASE SEE
THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH WIND WARNING AND WIND ADVISORY REMAIN IN EFFECT UNTIL 5
AM WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-272200-
SOUTH CENTRAL OREGON COAST-
606 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT BEGINNING AT 11 AM TODAY FOR RIVERS
AND STREAMS. PLEASE SEE THE FLOOD MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON. A
FLOOD WARNING IS IN EFFECT SPECIFICALLY FOR THE COQUILLE RIVER AT
COQUILLE BEGINNING WEDNESDAY MORNING AND LASTING INTO EARLY NEXT
WEEK. PLEASE SEE THE FLOOD MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ022-272200-
CURRY COUNTY COAST-
606 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT BEGINNING AT 11 AM TODAY FOR RIVERS
AND STREAMS. PLEASE SEE THE FLOOD MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-272200-
CENTRAL SISKIYOU COUNTY-
606 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE
THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-272200-
MODOC COUNTY-
606 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ029-030-272200-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
606 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. A WINTER WEATHER
ADVISORY IS ALSO IN EFFECT BEGINNING AT 5 PM TODAY. PLEASE SEE THE
WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM WEDNESDAY. THE
WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ026-272200-
JACKSON COUNTY-
606 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 11 PM TONIGHT. PLEASE SEE THE
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR THE REST OF THIS WEEK
AND INTO THE WEEKEND AS A SERIES OF STORMS ARRIVE IN THE PACIFIC
NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-272200-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
606 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT THROUGH TONIGHT FOR LOCATIONS
SOUTH OF TENNANT. A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING
AT 5 PM TODAY FOR THE REST OF THE AREA. PLEASE SEE THE WINTER
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY REMAIN IN
EFFECT UNTIL 9 AM WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-272200-
SOUTH CENTRAL SISKIYOU COUNTY-
606 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE
THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WARNING IS IN EFFECT UNTIL 9 AM WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-272200-
WESTERN SISKIYOU COUNTY-
606 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING ABOVE 3000 FEET IS IN EFFECT THROUGH
TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WARNING ABOVE 3000 FEET IS IN EFFECT UNTIL 9 AM
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 11:58 PM PDTRiver Flood WarningMFRCoos9 days
Mar 27, 2:40 AM PDTGale WatchMFR4 hr
Mar 27, 4:59 AM PDTSmall Craft Advisory for WindsMFR12 hr

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.